Alert archive / Kansas / Tornado Warnings in 2024

Tornado Warning 18, NWS Topeka, KS

April 27, 2024Brown County, Nemaha County, Kansas

NWS Topeka, KS issued this tornado warning at Apr 27, 2024, 2:55 PM CDT for Brown County, Nemaha County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2024, 2:55 PM CDT (19:55 UTC)
Expired
Apr 27, 2024, 3:44 PM CDT
In force
49 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Brown County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:15 PM CDTFUNNEL CLOUD4 S Fairview, KSSocial media post/photo of a weak funnel cloud.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 11:51 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

268 
WFUS53 KTOP 271955
TORTOP
KSC013-131-272100-
/O.NEW.KTOP.TO.W.0018.240427T1955Z-240427T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
255 PM CDT Sat Apr 27 2024

The National Weather Service in Topeka has issued a

* Tornado Warning for...
  East central Nemaha County in northeastern Kansas...
  Brown County in northeastern Kansas...

* Until 400 PM CDT.

* At 254 PM CDT, a confirmed tornado was located over Woodlawn,
  moving northeast at 35 mph.

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Emergency management confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Sabetha, Fairview, and Powhattan around 300 PM CDT.
  Hiawatha, Morrill, and Hamlin around 310 PM CDT.
  Reserve around 320 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
Reservation of Kansas and Nebraska and Sac and Fox Nation
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3977 9534 3967 9585 3985 9592 4000 9564
      4000 9534
TIME...MOT...LOC 1954Z 239DEG 29KT 3976 9585 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN

$$
6 follow-up statements
651 
WWUS53 KTOP 272001
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
301 PM CDT Sat Apr 27 2024

KSC013-131-272100-
/O.CON.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Nemaha-Brown-
301 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EAST
CENTRAL NEMAHA AND BROWN COUNTIES...

At 300 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodlawn, moving northeast at 35 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sabetha, Fairview, Morrill, and Powhattan around 305 PM CDT.
  Hiawatha and Hamlin around 310 PM CDT.
  Reserve around 320 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
Reservation of Kansas and Nebraska and Sac and Fox Nation
Reservation.

At 3 pm CDT, Emergency management reports the tornado has lifted. 
The thunderstorms remains capable of producing a tornado at any 
time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3977 9534 3971 9581 3985 9592 4000 9564
      4000 9534
TIME...MOT...LOC 2000Z 239DEG 29KT 3979 9580 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$
071 
WWUS53 KTOP 272006
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
306 PM CDT Sat Apr 27 2024

KSC131-272014-
/O.CAN.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Nemaha-
306 PM CDT Sat Apr 27 2024

...THE TORNADO WARNING FOR EAST CENTRAL NEMAHA COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Kansas.

A tornado warning remains in effect for southwest and central Nemaha 
County until 3:30 PM CDT. 

&&

LAT...LON 4000 9534 3981 9534 3975 9579 3992 9578
      4000 9564
TIME...MOT...LOC 2004Z 239DEG 29KT 3981 9576 

$$

KSC013-272100-
/O.CON.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Brown-
306 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
BROWN COUNTY...

At 304 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fairview, moving northeast at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Hiawatha, Sabetha, Fairview, Morrill, and Hamlin around 310 PM 
  CDT.
  Reserve around 320 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
Reservation of Kansas and Nebraska and Sac and Fox Nation
Reservation.

This storm has a history of producing tornadoes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4000 9534 3981 9534 3975 9579 3992 9578
      4000 9564
TIME...MOT...LOC 2004Z 239DEG 29KT 3981 9576 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$
048 
WWUS53 KTOP 272015 RRA
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
315 PM CDT Sat Apr 27 2024

KSC013-272100-
/O.CON.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Brown-
315 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
BROWN COUNTY...

At 315 PM CDT, a severe thunderstorm capable of producing a tornado
was located just south of Fairview, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Hiawatha, Morrill, and Hamlin around 320 PM CDT.
  Robinson around 330 PM CDT.
  Reserve around 335 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
Reservation of Kansas and Nebraska and Sac and Fox Nation
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4000 9534 3981 9534 3976 9573 3994 9575
      4000 9564
TIME...MOT...LOC 2015Z 245DEG 25KT 3980 9569 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
400 
WWUS53 KTOP 272023
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
323 PM CDT Sat Apr 27 2024

KSC013-272100-
/O.CON.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Brown-
323 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
BROWN COUNTY...

At 323 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Hiawatha, moving northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Hiawatha, Robinson, Reserve, and Hamlin around 330 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
Reservation of Kansas and Nebraska and Sac and Fox Nation
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4000 9534 3981 9534 3977 9567 3996 9571
      4000 9564
TIME...MOT...LOC 2023Z 240DEG 29KT 3983 9561 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
012 
WWUS53 KTOP 272029 RRA
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
329 PM CDT Sat Apr 27 2024

KSC013-272100-
/O.CON.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Brown-
329 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN BROWN COUNTY...

At 329 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hiawatha, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Robinson and Reserve around 335 PM CDT.

Other locations impacted by this tornadic thunderstorm include Iowa
Reservation of Kansas and Nebraska and Sac and Fox Nation
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4000 9534 3981 9534 3978 9559 4000 9564
TIME...MOT...LOC 2029Z 239DEG 32KT 3987 9554 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
250 
WWUS53 KTOP 272044
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
344 PM CDT Sat Apr 27 2024

KSC013-272053-
/O.CAN.KTOP.TO.W.0018.000000T0000Z-240427T2100Z/
Brown-
344 PM CDT Sat Apr 27 2024

...THE TORNADO WARNING FOR NORTHEASTERN BROWN COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Kansas.

&&

LAT...LON 4000 9534 3981 9534 3978 9559 4000 9564
TIME...MOT...LOC 2042Z 239DEG 29KT 3993 9541 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 27, 12:51 PM CDT, 2 hours 4 minutes earlier. Its key messages:

  • -Strong to severe thunderstorms remain in the forecast today with all modes of severe weather possible. -A few strong storms could develop again tomorrow in eastern KS as a front continues to move through the area. -Most days next week have at least low end POPs with an active pattern continuing.
Area forecast discussion, Apr 27, 12:51 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1251 PM CDT Sat Apr 27 2024

.KEY MESSAGES...

-Strong to severe thunderstorms remain in the forecast today with
 all modes of severe weather possible.

-A few strong storms could develop again tomorrow in eastern KS as a
 front continues to move through the area.

-Most days next week have at least low end POPs with an active
 pattern continuing.

&&

.DISCUSSION...
Issued at 344 AM CDT Sat Apr 27 2024

Water vapor imagery and mid level chart analysis show a lead mid-
level system progressing northward into the Upper Midwest, with
another digging across the Four Corners region early today. At the
surface, one sfc low is centered over southern Minnesota with
another remaining near where OK/TX/NM meet. In between, a frontal
boundary is positioned across northeast and central KS with a
dryline evident from western OK into north-central TX. Strong
southerly moisture transport will continue to advect higher
moisture back into the area this morning while the surface
boundary retreats back to the north as a warm front. 08Z
mesoanalysis shows 1500-2000 J/kg of CAPE remaining in place
over the forecast area with quite a bit of CIN also evident.
Stratus that develops with low level moisture increase early
today will erode by early afternoon, allowing any lingering cap
to disappear.

Discerning the convective evolution of storms today is the main
forecast challenge. Have slight chances for a few elevated storms
this morning in the axis of moisture advection near the retreating
boundary. More robust convection could then develop south of the
area as instability builds and the jet increases aloft. That
activity would then track northward into the CWA. Convective
initiation could concurrently occur along the warm front across
northern and north-central KS this afternoon. As previously
advertised, the environment will be supportive of significant
severe weather due to upwards of 3000 J/kg of uninhibited
SBCAPE, 0-3km SRH increasing to above 200 m2/s2 and deep layer
shear values around 50 kts. Thus, very large hail, damaging
winds and tornadoes will all be possible. Heavy rainfall could
also occur and a Flood Watch remains in effect across eastern
KS. Activity should wane into the late evening and overnight
hours. However, a few CAMs are showing the possibility of
additional development of non-severe elevated storms overnight
with additional mid-level PVA.

On Sunday, the main trough axis will remain west of the area while
the surface low moves into southeast Nebraska. A trailing cold front
will work through northeast KS during the afternoon. Instability
will again increase east of the boundary, which could lead to the
development of a few more storms in far eastern KS. Instability
and shear will not be as impressive as today, but there should
be enough to lead to at least a marginal risk for severe weather.
Once the front makes it east of the area, dry weather is
expected for at least a brief time early in the workweek. POPs
increase again on Tuesday when another surface boundary may move
through the region. Temperatures stay warm through next week
but most days come with at least low end POPs as an active
synoptic pattern continues.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1250 PM CDT Sat Apr 27 2024

Main aviation concern is with thunderstorms in the first half of
the period, which have the potential to be severe. Storms have
already developed along a line from Salina to Sabetha near the
warm front. These may stay just north of the MHK terminal
initially, but with additional storms expected to move in from
south central KS and more development possible in the warm
sector, have gone ahead with a tempo TSRA at MHK for a few hours
this afternoon. Otherwise, storms should continue to move east
toward the Topeka terminals later this afternoon into the
evening, although guidance remains mixed on exactly when and how
quickly they move into east central KS. With this in mind,
amendments will need to be made as necessary. It's tough to
pinpoint any point in time when there could be any breaks in
convection through the evening and overnight, though there
should be an end to the activity by early morning. MVFR cigs
look to make a return late tonight, likely not scattering until
after this period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for KSZ011-KSZ012-KSZ023-
KSZ024-KSZ026-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-
KSZ058-KSZ059.

&&

DISCUSSION...Teefey
AVIATION...Picha
Hazardous weather outlook, Apr 27, 4:12 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
412 AM CDT Sat Apr 27 2024

KSZ011-012-023-024-026-037>040-054>056-058-059-280915-
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
412 AM CDT Sat Apr 27 2024

...FLOOD WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH SUNDAY
MORNING...

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...Today and tonight.

Severe thunderstorms are expected to occur this afternoon and
evening with very large hail, damaging winds and tornadoes all
possible. Additional rounds of heavy rainfall could also lead to
flooding across east central and northeast Kansas. So a flood watch
has been posted from noon today through Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe thunderstorms are possible again Sunday
afternoon over east central and northeast Kansas.

.SPOTTER MESSAGE

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>010-020>022-034>036-280915-
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
412 AM CDT Sat Apr 27 2024

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

Severe thunderstorms are expected to occur this afternoon and
evening with very large hail, damaging winds and tornadoes all
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe thunderstorms are possible again Sunday
afternoon over east central and northeast Kansas.

.SPOTTER MESSAGE

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

In the hours before

Local storm report, Apr 27, 2:26 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
226 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Tornado          3 NNW Robinson          39.85N 95.44W
04/27/2024                   Brown              KS   Trained Spotter

            Delayed report.

&&

JP
Local storm report, Apr 27, 2:30 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
230 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     Non-Tstm Wnd Gst Abilene                 38.92N 97.22W
04/27/2024  E60 MPH          Dickinson          KS   Public

            50-60 mph winds. Semi blown over at mile
            marker 281 on I70, limbs over roadway.

&&

kc
Special weather statement, Apr 27, 2:35 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Topeka KS
235 PM CDT Sat Apr 27 2024

KSZ022-023-035>038-272030-
Wabaunsee-Geary-Pottawatomie-Dickinson-Riley-Morris-
235 PM CDT Sat Apr 27 2024

...GUSTY SHOWERS WILL IMPACT DICKINSON...GEARY...SOUTHERN RILEY...
NORTHERN MORRIS...WEST CENTRAL WABAUNSEE AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES THROUGH 330 PM CDT...

At 232 PM CDT, emergency management reported strong non-thunderstorm
wind gusts of 50-55 mph across Dickinson County. Minor wind damage
was observed in this area as well as a blown over tractor trailer.

HAZARD...Strong wind gusts of 50 to 55 mph.

SOURCE...Emergency management.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Manhattan, Junction City, Abilene, Ogden, Grandview Plaza, Chapman,
Solomon, Enterprise, St. George, White City, Alta Vista, Dwight,
Woodbine, Carlton, Talmage, Moonlight, and Volland.

This includes Interstate 70 between mile markers 267 and 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central,
northeastern and east central Kansas.

&&

LAT...LON 3893 9737 3902 9737 3927 9639 3882 9640
      3866 9737 3891 9737 3892 9738 3893 9738
TIME...MOT...LOC 1934Z 221DEG 20KT 3905 9664 3883 9732

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Reese
Local storm report, Apr 27, 2:41 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
241 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Non-Tstm Wnd Gst 5 SSE Milford           39.10N 96.88W
04/27/2024  E60 MPH          Geary              KS   Trained Spotter

&&

JP
Local storm report, Apr 27, 2:43 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
243 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     Non-Tstm Wnd Gst 5 N Grandview Plaza     39.10N 96.80W
04/27/2024  M68 MPH          Riley              KS   ASOS

            Fort Riley.

&&

JP
Local storm report, Apr 27, 2:48 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
248 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     Tornado          4 NW Goff               39.70N 95.98W
04/27/2024                   Nemaha             KS   Emergency Mngr

            Tornado reported by EM.

&&

kc

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:37 PM CDTSevere Thunderstorm WarningTOPClay, Geary, Pottawatomie, Riley38 min
Apr 27, 12:59 PM CDTTornado WarningTOPClay, Riley31 min
Apr 27, 1:23 PM CDTTornado WarningTOPPottawatomie, Riley37 min
Apr 27, 1:46 PM CDTTornado WarningTOPBrown29 min
Apr 27, 1:55 PM CDTTornado WarningTOPMarshall, Pottawatomie35 min
Apr 27, 2:09 PM CDTSevere Thunderstorm WarningTOPMarshall, Riley, Washington36 min
Apr 27, 2:14 PM CDTTornado WarningTOPJackson, Nemaha, Pottawatomie46 min
Apr 27, 2:35 PM CDTSpecial Weather StatementTOPDickinson, Geary55 min
Apr 27, 2:38 PM CDTSevere Thunderstorm WarningTOPLyon, Morris37 min
Apr 27, 3:00 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage45 min
Apr 27, 3:01 PM CDTTornado WarningTOPMarshall, Nemaha29 min
Apr 27, 3:46 PM CDTSpecial Weather StatementTOPOsage, Shawnee29 min
Apr 27, 4:51 PM CDTHigh Wind WarningTOPPottawatomie, Riley, Wabaunsee2 hr
Apr 27, 6:19 PM CDTSevere Thunderstorm WarningTOPAnderson41 min
Apr 27, 6:59 PM CDTSevere Thunderstorm WarningTOPAnderson16 min

Nearby

Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.